Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 78, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 26, 2012, 5:36 PM EDT for Dutchess County, Ulster County, New York. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 5:36 PM EDT (21:36 UTC)
- Expired
- Jul 26, 2012, 6:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 101 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:12 PM EDT | TSTM WND DMG | Spring Glen, NY | TREES DOWN |
| Jul 26, 6:18 PM EDT | TSTM WND DMG | Ellenville, NY | TREE DOWN |
| Jul 26, 6:24 PM EDT | TSTM WND DMG | Wawarsing, NY | TREES DOWN |
| Jul 26, 6:36 PM EDT | TSTM WND DMG | Beacon, NY | TREES DOWN |
| Jul 26, 6:38 PM EDT | TSTM WND DMG | Wappingers Falls, NY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 2:10 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
226
WUUS51 KALY 262136
SVRALY
NYC027-111-262230-
/O.NEW.KALY.SV.W.0078.120726T2136Z-120726T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
536 PM EDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
WESTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 630 PM EDT
* AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 44 MILES WEST OF WOODLAND
VALLEY CAMPGROUND TO 35 MILES WEST OF NAPANOCH TO 38 MILES WEST OF
ELLENVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
EQUINUNK TO CALLICOON TO LACKAWAXEN...AND MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NAPANOCH AND ELLENVILLE BY 610 PM EDT...
KERHONKSON BY 615 PM EDT...
WOODLAND VALLEY CAMPGROUND AND PHOENICIA BY 620 PM EDT...
MOUNT TREMPER...MODENA...WEST SHOKAN AND WALLKILL BY 625 PM EDT...
TILLSON BY 630 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
&&
LAT...LON 4152 7401 4158 7396 4158 7405 4161 7412
4158 7412 4159 7419 4160 7425 4162 7426
4159 7437 4165 7442 4174 7458 4187 7447
4202 7478 4212 7457 4206 7402 4199 7392
4174 7382 4149 7384 4149 7392 4144 7399
TIME...MOT...LOC 2135Z 274DEG 46KT 4203 7515 4181 7500
4154 7501
$$
JPV/BJF1 follow-up statement
645
WWUS51 KALY 262217
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT THU JUL 26 2012
NYC027-111-262230-
/O.CON.KALY.SV.W.0078.000000T0000Z-120726T2230Z/
ULSTER NY-DUTCHESS NY-
617 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN DUTCHESS AND SOUTHERN ULSTER COUNTIES...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LADLETON TO 7 MILES SOUTH OF
ULSTERVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
GRAHAMSVILLE TO SCOTCHTOWN...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PEEKAMOOSE...WEST SHOKAN...WHITFIELD AND TUTHILLTOWN BY 625 PM
EDT...
KRUMVILLE...WINCHELL...IRELAND CORNERS AND SYLVA BY 630 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
&&
LAT...LON 4152 7401 4158 7396 4158 7405 4161 7413
4160 7413 4158 7412 4160 7424 4162 7426
4159 7436 4165 7442 4174 7458 4187 7447
4197 7465 4202 7452 4191 7402 4174 7386
4150 7387 4144 7398
TIME...MOT...LOC 2217Z 276DEG 44KT 4193 7448 4153 7428
$$
JPV/BJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:47 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 26, 4:47 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT THU JUL 26 2012
.SYNOPSIS...
A STRONG WARM FRONT HAS MOVED INTO THE REGION AND IT WILL PROVIDE
A FOCUS FOR STORMS. PLUS A POTENT DISTURBANCE IN THE UPPER LEVEL
OF THE ATMOSPHERE WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS
THROUGH THIS EVENING WITH DAMAGING WINDS..LARGE HAIL AND TORRENTIAL
RAINFALL POSSIBLE. THERE WILL BE THREAT FOR SHOWERS AND THUNDERSTORMS
BOTH FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
TORNADO WATCH #525 IS IN EFFECT UNTIL 9 PM...
THE ALY 18Z SPECIAL UPPER AIR SOUNDING IS AVAILABLE. CAN BE SOUND ON
THE STORM PREDICTION CENTER OBSERVED SOUNDING ANALYSIS WEB PAGE AT
WWW.SPC.NOAA.GOV/EXPER/SOUNDINGS/
A LINE OF SEVERE THUNDERSTORMS EXTENDS FROM CENTRAL NEW YORK...THE
ELMIRA AREA...SOUTHWESTWARD ACROSS PENNSYLVANIA. TORNADOES HAVE
BEEN REPORTED IN CENTRAL NEW YORK IN THE CHEMUG COUNTY. PLEASE
REFER TO THE PRELIMINARY LOCAL STORM REPORT (LSRBGM) PRODUCT FOR
REPORTS.
DISCRETE CELLS HAVE FORMED AHEAD OF THE MAIN LINE HOWEVER THEY HAVE
BEEN OVERTAKEN BY THE LINE...CELL MERGERS HAVE OCCURRED. CONVECTION
IS DEVELOPING OVER THE WESTERN MOHAWK VALLEY. THE GREATEST INSTABILITY
IS ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA WHERE THE BEST
CHANCE WILL BE FOR SEVERE WEATHER. DO HAVE DEEP SHEAR OF 40-50
KNOTS ACROSS THE AREA. HAVE STRONG LOW-LEVEL SPEED SHEAR...HOWEVER
DIRECTION SHEAR IS LIMITED...BUT IN THE THE VICINITY OF THE WARM
FRONTAL BOUNDARY HODOGRAPHS ARE LARGE. MAIN THREAT IS FOR DAMAGING
WINDS BUT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF
TORNADOES. HAVE ADJUSTED POPS BASED ON RADAR AND TRENDS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
THE THREAT FOR CONVECTION WILL CONTINUE FRIDAY AND SATURDAY AS THE
UPPER TROUGH STILL HAS TO MOVE THROUGH. THE TROUGH WILL BE WEAKENING
AS IT MOVES EASTWARD. ON FRIDAY...THE REGION WILL BE UNDER THE RIGHT
ENTRANCE REGION OF AN UPPER LEVEL JET. SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED ACROSS OUR AREA. THE RISK FOR SEVERE STORMS WILL BE
ACROSS THE MID ATLANTIC REGION WHERE THE BETTER INSTABILITY WILL BE
AND IN THE VICINITY OF A FRONTAL BOUNDARY. THE UPPER TROUGH AXIS
WILL MOVE OVER THE REGION SATURDAY HOWEVER THE UPPER LEVEL JET
WILL HAVE MOVED OFF TO OUR EAST.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
A LONGWAVE TROUGH WILL PERSIST OVER THE REGION. UNSETTLED WEATHER
IS EXPECTED EARLY NEXT WEEK WITH THE BEST CHANCES ON TUESDAY.
TEMPERATURES ARE EXPECTED TO BE SEASONABLE.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL HOLD EARLY THIS AFTERNOON ACROSS THE TAF SITES.
LATEST SATELLITE SHOWING CLOUDS THINNING FROM KALB SOUTH TO KPOU.
WITH LACK OF HEATING DUE TO CLOUD COVER AT KGFL...DECIDED TO NOT
INCLUDE TSRA AND CB IN KGFL TAF SITE. KALB TAF SITE NOW STARTING TO
SEE COPIOUS AMOUNTS OF SUNSHINE...SO WILL KEEP TAFS ON TRACK WITH
THE MENTION OF TSRA. A WARM FRONT WILL CONTINUE TO LIFT NORTHEAST
TO THE HUDSON VALLEY THIS AFTERNOON BRINGING IN UNSTABLE AIR WITH
HIGHER DEW POINTS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND MOVE ACROSS THE SOUTHERN TWO THIRDS OF THE TAF AREA
(KALB-KPOU). THE STORMS WILL BE MOST NUMEROUS AFTER 2100Z THROUGH
ABOUT 0100Z. VISIBILITIES AND CEILINGS WILL LOWER TO MVFR ACROSS
THE TAF ROUTES.
WINDS WILL BE OUT OF THE SOUTHWEST/WEST 6-12 KTS. ANY WINDS WITH
THUNDERSTORMS COULD BE CONSIDERABLY HIGHER. WINDS WILL LOWER LATE
THIS EVENING AFTER 02Z TO LIGHT AND VARIABLE.
OUTLOOK...
FRI-SAT...VFR/MVFR/IFR. SCT SHRA/TSRA.
SUN-MON...VFR. NO SIG WX.
&&
.FIRE WEATHER...
A STRONG WARM FRONT HAS MOVED INTO THE REGION AND IT WILL PROVIDE
A FOCUS FOR STORMS. PLUS A POTENT DISTURBANCE IN THE UPPER LEVEL
OF THE ATMOSPHERE WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS
THROUGH THIS EVENING WITH DAMAGING WINDS..LARGE HAIL AND TORRENTIAL
RAINFALL POSSIBLE. THERE WILL BE THREAT FOR SHOWERS AND THUNDERSTORMS
BOTH FRIDAY AND SATURDAY.
&&
.HYDROLOGY...
THE SYNOPTIC PATTERN IS NOT FAVORABLE FOR WIDESPREAD FLASH FLOODING.
HOWEVER...ISOLATED FLASH FLOODING WILL BE POSSIBLE. PRECIPITABLE
WATER VALUES ARE VERY HIGH SO TORRENTIAL RAINFALL IS EXPECTED WITH
SOME STORMS. A PONDING OF WATER ON ROADS...FLOODING IN URBAN
AND POOR DRAINAGE AREAS IS POSSIBLE. ENOUGH RAIN MIGHT FALL TO
PRODUCE POTENTIAL WITHIN BANK RISES ON RIVERS AND STREAMS...ALTHOUGH
RIVER FLOODING IS NOT ANTICIPATED.
MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AND
AGAIN SATURDAY. THE RAINFALL COULD PRODUCE SOME WITHIN BANK RISES
ON SOME OF THE SMALLER RIVERS AND STREAMS. RIVER FLOODING IS NOT
EXPECTED DUE TO THE RELATIVELY DRY WEATHER AND LOW RIVER LEVELS OF
LATE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...VTK
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, Jul 26, 2:15 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 215 PM EDT THU JUL 26 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-270515- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 215 PM EDT THU JUL 26 2012 ...TORNADO WATCH 525 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...SATURDAY AND EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES. IN NEW YORK...ULSTER...DUTCHESS...GREENE...COLUMBIA... SCHOHARIE...ALBANY...RENSSELAER...HERKIMER...MONTGOMERY... SCHENECTADY...FULTON...SARATOGA...WASHINGTON...HAMILTON... AND WARREN. IN VERMONT...BENNINGTON AND WINDHAM. IN MASSACHUSETTS...BERKSHIRE. IN CONNECTICUT...LITCHFIELD.
In the hours before
Special weather statement, Jul 26, 1:45 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 145 PM EDT THU JUL 26 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-262200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 145 PM EDT THU JUL 26 2012 ...SEVERE THUNDERSTORM OUTBREAK POSSIBLE LATER THIS AFTERNOON INTO THE EVENING... THERE IS A THREAT FOR SIGNIFICANT SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE DAMAGING WIND GUSTS...LARGE HAIL AND EVEN ISOLATED TORNADOES. THE AREA WITH THE GREATEST THREAT APPEARS TO BE JUST SOUTH OF THE CAPITAL REGION...ALTHOUGH THE ENTIRE REGION OF EAST CENTRAL NEW YORK AND WESTERN NEW ENGLAND HAS THE POTENTIAL FOR VIOLENT SEVERE THUNDERSTORMS. THE TIME FRAME FOR WHEN THE THREAT WILL BE GREATEST WILL BE FROM AROUND 3 PM THROUGH MIDNIGHT. EXTENSIVE CLOUD COVER EARLIER IN THE DAY HAS GIVEN WAY TO PARTIAL SUNSHINE THIS AFTERNOON...ESPECIALLY FROM THE MOHAWK VALLEY AND CAPITAL REGION SOUTHWARD. THIS WILL CONTINUE TO ALLOW FOR INSTABILITY TO BUILD...ALONG WITH HUMIDITY SURGING NORTHWARD INTO THE REGION ASSOCIATED WITH A WARM FRONT. THIS WILL SET THE STAGE FOR MULTIPLE ROUNDS OF THUNDERSTORMS TO DEVELOP AND MOVE ACROSS THE AREA. KEEP AN EYE TO THE SKY AND BE AWARE OF POTENTIALLY LIFE THREATENING WEATHER DEVELOPING TODAY. SEVERE WEATHER WATCHES AND WARNINGS WILL LIKELY BE ISSUED THIS AFTERNOON. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY JPV/IAA/BJF
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:29 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 61 min |
| Jul 26, 7:16 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.